Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 17, 2013, 11:29 PM EST for Pocahontas County, Randolph County, West Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2013, 11:29 PM EST (04:29 UTC)
- Expired
- Nov 18, 2013, 12:15 AM EST
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Roanoke radar (KFCX), 146 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WUUS51 KRLX 180429
SVRRLX
WVC075-083-180515-
/O.NEW.KRLX.SV.W.0083.131118T0429Z-131118T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1129 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POCAHONTAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...CASS SCENIC RAILROAD...MARLINTON...
GREENBANK...CASS SCENIC RAILROAD STATE PARK...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 1215 AM EST
* AT 1126 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF SNOWSHOE TO 10 MILES NORTHWEST OF
MARLINTON TO 15 MILES WEST OF MARLINTON...OR ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF CASS SCENIC RAILROAD TO 10 MILES
NORTHWEST OF MARLINTON TO 9 MILES EAST OF RICHWOOD...MOVING EAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MINGO...VALLEY HEAD...CRANBERRY MOUNTAIN NATURE CENTER...
ARBOVALE...BUCKEYE...BARTOW...BOYER...SLATY FORK...DUNMORE...
EDRAY...MINNEHAHA SPRINGS...FROST...HILLSBORO AND DURBIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3849 7969 3843 7968 3836 7972 3831 7980
3827 7978 3818 7991 3813 7994 3810 7992
3806 7997 3804 8024 3812 8037 3826 8036
3835 8025 3856 8009 3856 7966 3852 7965
TIME...MOT...LOC 0430Z 269DEG 38KT 3852 8001 3836 8012
3822 8032
$$
302 follow-up statements
119
WWUS51 KRLX 180446 RRA
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1146 PM EST SUN NOV 17 2013
WVC083-180457-
/O.CAN.KRLX.SV.W.0083.000000T0000Z-131118T0515Z/
RANDOLPH WV-
1146 PM EST SUN NOV 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3849 7969 3843 7968 3840 7971 3836 7972
3831 7980 3827 7978 3818 7991 3813 7994
3810 7992 3806 7997 3804 8024 3811 8036
3837 8001 3856 7986 3856 7966 3852 7966
TIME...MOT...LOC 0447Z 269DEG 38KT 3852 7978 3836 7989
3822 8009
$$
WVC075-180515-
/O.CON.KRLX.SV.W.0083.000000T0000Z-131118T0515Z/
POCAHONTAS WV-
1146 PM EST SUN NOV 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EST
FOR POCAHONTAS COUNTY...
AT 1144 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DURBIN TO CASS SCENIC RAILROAD STATE PARK TO
MARLINTON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF GREENBANK
TO CASS SCENIC RAILROAD STATE PARK TO MARLINTON...MOVING EAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARBOVALE...MINNEHAHA SPRINGS AND FROST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EST MONDAY
MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3849 7969 3843 7968 3840 7971 3836 7972
3831 7980 3827 7978 3818 7991 3813 7994
3810 7992 3806 7997 3804 8024 3811 8036
3837 8001 3856 7986 3856 7966 3852 7966
TIME...MOT...LOC 0447Z 269DEG 38KT 3852 7978 3836 7989
3822 8009
$$
30995
WWUS51 KRLX 180507
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1207 AM EST MON NOV 18 2013
WVC075-180517-
/O.EXP.KRLX.SV.W.0083.000000T0000Z-131118T0515Z/
POCAHONTAS WV-
1207 AM EST MON NOV 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR POCAHONTAS COUNTY WILL EXPIRE
AT 1215 AM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3849 7969 3843 7968 3840 7971 3836 7972
3831 7980 3827 7978 3818 7991 3813 7994
3810 7992 3806 7997 3804 8024 3811 8036
3837 8001 3856 7986 3856 7966 3852 7966
TIME...MOT...LOC 0507Z 269DEG 38KT 3852 7951 3836 7962
3822 7982
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 9:53 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 17, 9:53 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
953 PM EST SUN NOV 17 2013
.SYNOPSIS...
A STRONG COLD FRONT CROSSES OVERNIGHT WITH DAMAGING WIND GUSTS
POSSIBLE...ESPECIALLY NEAR THE FRONT. DRIER/TURNING COLDER
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
940 PM UPDATE...UPDATED FOR DROPPING TORNADO WATCH IN THE WEST...AND
EXTENDED SEVERE THUNDERSTORM WATCH IN THE EAST TO INCLUDE ALL LOW
LAND COUNTIES. OTHERWISE...TIMING OF FORECAST IS CLOSE TO CURRENT
FORECAST WITH LITTLE TO NO SIGNIFICANT CHANGE.
730 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
REMAINDER OF EXTREME NORTHEAST KENTUCKY AND WESTERN HALF OF WEST
VIRGINIA TIL 1 AM MONDAY.
PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW A STRONG LOW LEVEL JET IN ADVANCE OF A COLD
FRONT. WITH A GOOD LINE OF CONVECTION HAVING DEVELOPED TO THE
WEST...WILL EXTEND THE WIND ADVISORY TO INCLUDE SOUTHERN COUNTIES AS
WELL. WILL HAVE TO CLOSELY MONITOR SOUTHEAST OHIO AND NORTHERN WEST
VIRGINIA FOR THE THREAT OF EVEN STRONGER WINDS AS THE LINE OF STORMS
AND COLD FRONT APPROACH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
POST FRONTAL ENVIRONMENT TO BE LARGELY QUIET...ALTHOUGH THERE IS
SOME LOW CONFIDENCE FOR UPSLOPE SNOW SHOWERS OVER THE HIGHEST RIDGES
MONDAY NIGHT. GFS TOUCHING ON THIS MORE THAN THE NAM...ALTHOUGH SREF
ALSO HINTS AT LIGHT QPF DURING THIS TIME FRAME AS WELL. 850MB TEMPS
ONLY IN THE -6C RANGE HOWEVER...SO MAY END UP REMOVING THESE IN
UPCOMING FORECASTS. AS IT STANDS...ONLY HAVE ISOLATED SLIGHT CHANCE
POPS IN FOR A FEW OF THE RIDGES.
WILL HAVE SOME WIND TO DEAL WITH MONDAY INTO MONDAY NIGHT IN THE
STRONG PRESSURE GRADIENT AND WITH THE DOWN GLIDING WIND BEHIND THE
COLD FRONT. MOUNTAIN GUSTS OVER 30KTS NOT OUT OF THE
QUESTION...BUT WILL SUBSIDE BY DAWN TUESDAY.
ASIDE FROM THIS...HIGH PRESSURE DOMINATES THE SHORT TERM. MAX TEMPS
CRASH ON TUESDAY IN THE COLDER AIRMASS...AND WILL NOT GET OUT OF THE
40S...AND SHOULD SEE TEMPS DROP BELOW FREEZING BOTH MONDAY NIGHT AND
TUESDAY NIGHT IN LARGELY CLEAR SKIES...LESS THE NORTHEAST MOUNTAINS
AS MENTIONED FOR WEAK NORTHWEST UPSLOPE MONDAY NIGHT. SURFACE HIGH
PRESSURE DRIFTS TO THE NORTHEAST BY MID WEEK...WITH RETURN FLOW
PROVIDING A SLOW WARM UP.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL FLOW MID WEEK WITH SOME UPPER RIDGING TAKING HOLD BY
WEEKS END. THINGS BECOME A LITTLE MURKY HEADING INTO NEXT WEEKEND
WITH SPLIT FLOW DEVELOPING AMID A RATHER STRONG UPPER TROF ACROSS
THE NE CONUS. GENERALLY FOLLOWED HPC THROUGHOUT.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
03Z MONDAY THRU 00Z TUESDAY...
BIG FEATURE THIS PERIOD CONTINUES TO BE GUSTY AND POTENTIALLY
DAMAGING WINDS WITH A COLD FRONT EARLY TONIGHT.
A STRONG LOW LEVEL SOUTHERLY JET WILL CONTINUE AHEAD OF A STRONG
COLD FRONT...WHICH WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA EARLY
TONIGHT. A BAND OF SHOWERS AND FEW THUNDERSTORMS WILL BE ALONG AND
AHEAD OF THIS STRONG COLD FRONT...PROVIDING MVFR CONDITIONS AT
TIMES. EXPECT WIND GUSTS OF 40 TO 50 MPH WITH ANY STRONG CONVECTION
AND WITH THE COLD FRONT ITSELF. BRIEF IFR CONDITIONS ARE ALSO
POSSIBLE ALONG AND BEHIND THE COLD FRONT...BUT CONDITIONS WILL
RAPIDLY IMPROVE TO VFR NOT FAR BEHIND THE FRONT.
06Z TO 12Z...FROM WEST TO EAST...WINDS WILL SUBSIDE AND SKIES WILL
CLEAR.
AFTER 12Z. VFR...WITH SCT CU LOWLANDS AND SCT-BKN CU MOUNTAINS.
WINDS WILL PICK UP A BIT FROM THE WEST BY 16Z WITH GUSTS TO NEAR 20
MPH.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM TO HIGH .
ALTERNATE SCENARIOS: TIMING OF SHOWERS AND COLD FRONT COULD VARY
AND HOUR OR TWO.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 11/18/13
UTC 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
EST 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H M L L H H H H H H H
HTS CONSISTENCY H H M M H H H H H H H H
BKW CONSISTENCY H M H H M L M H H H H H
EKN CONSISTENCY H H H H M M M H H H H H
PKB CONSISTENCY H H M L H H H H H H H H
CKB CONSISTENCY H H H H M M H H H H H H
AFTER 00Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EST MONDAY FOR VAZ003-004.
&&
SYNOPSIS...RPY/MZ/30
NEAR TERM...RPY/JMV
SHORT TERM...26
LONG TERM...30
AVIATION...JMVHazardous weather outlook, Nov 17, 10:42 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1042 PM EST SUN NOV 17 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013- 014-016>020-033>038-046-047-190345- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1042 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-024>032-039-040-190345- KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- UPSHUR-BARBOUR- 1042 PM EST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...SEVERE THUNDERSTORM WATCH 568 IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 17, 10:54 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG SALEM 39.28N 80.57W
11/17/2013 HARRISON WV LAW ENFORCEMENT
TREES DOWN IN SALEM ALONG BUFFALO CALF ROAD AND IN CUSTER
ADDITION ALONG DOLL RUN.
&&
JSIKORALocal storm report, Nov 17, 10:58 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1058 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG SALEM 39.28N 80.57W
11/17/2013 HARRISON WV LAW ENFORCEMENT
LINES DOWN AND STREET OBSTRUCTION ALONG MAIN ST. AND
SOUTH ST. IN SALEM
&&
JSIKORALocal storm report, Nov 17, 11:04 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 2 ESE LORENTZ 39.00N 80.27W
11/17/2013 M63 MPH UPSHUR WV AWOS
&&
EVENT NUMBER RLX1300988
TAXSpecial weather statement, Nov 17, 11:10 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1110 PM EST SUN NOV 17 2013
WVZ035>038-046-047-180500-
FAYETTE WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-RANDOLPH WV-
WEBSTER WV-
1110 PM EST SUN NOV 17 2013
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WEBSTER...SOUTHEASTERN
FAYETTE...SOUTHWESTERN RANDOLPH...SOUTHEASTERN NICHOLAS...POCAHONTAS
AND EASTERN RALEIGH COUNTIES UNTIL MIDNIGHT EST...
AT 1107 PM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED ALONG A
LINE FROM 17 MILES NORTH OF CASS SCENIC RAILROAD TO 3 MILES NORTH OF
RICHWOOD TO 5 MILES SOUTHWEST OF BABCOCK STATE PARK...MOVING EAST AT
60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR MINGO AROUND 1115 PM...CRANBERRY MOUNTAIN
NATURE CENTER AROUND 1130 PM AND ARBOVALE AROUND 1145 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 124 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 43 AND 46.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3836 7972 3831 7980 3827 7978 3818 7991
3806 7997 3804 8027 3812 8037 3822 8037
3826 8044 3808 8070 3809 8088 3806 8080
3804 8082 3786 8075 3782 8092 3772 8089
3778 8126 3798 8104 3857 8028 3857 7966
30Local storm report, Nov 17, 11:23 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 NW DELBARTON 37.72N 82.20W
11/17/2013 MINGO WV 911 CALL CENTER
TREE DOWN INTO POWERLINES IN THE DELBARTON AREA...TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1300989
TAXLocal storm report, Nov 17, 11:28 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND GST 2 S ELKINS 38.90N 79.85W
11/17/2013 M57 MPH RANDOLPH WV ASOS
&&
EVENT NUMBER RLX1300990
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:16 PM EST | Severe Thunderstorm Warning | RLX | Pleasants, Wood | 59 min |
| Nov 17, 8:52 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 53 min |
| Nov 17, 8:58 PM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Wirt, Wood | 47 min |
| Nov 17, 9:27 PM EST | Special Weather Statement | RLX | Braxton, Calhoun, Doddridge, Gilmer, Pleasants, Ritchie and 3 more | 63 min |
| Nov 17, 9:44 PM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Lewis and 4 more | 61 min |
| Nov 17, 9:45 PM EST | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 3 more | 60 min |
| Nov 17, 9:49 PM EST | Special Weather Statement | RLX | Boone, Clay, Kanawha, Lincoln, Logan, Putnam | 56 min |
| Nov 17, 10:01 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Mingo, Raleigh and 1 more | 59 min |
| Nov 17, 10:09 PM EST | Special Weather Statement | RLX | McDowell, Raleigh, Wyoming | 66 min |
| Nov 17, 10:14 PM EST | Severe Thunderstorm Warning | RLX | Boone, Braxton, Clay, Fayette, Kanawha, Nicholas and 1 more | 61 min |
| Nov 17, 10:40 PM EST | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Harrison, Lewis, Pocahontas, Randolph and 3 more | 65 min |
| Nov 17, 11:10 PM EST | Special Weather Statement | RLX | Pocahontas | 50 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.